Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 27, 2012, 5:13 PM CDT for Presidio County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 27, 2012, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WWUS84 KMAF 272213 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CDT MON AUG 27 2012 TXZ074-080-081-272245- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 513 PM CDT MON AUG 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 545 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL BREWSTER COUNTY AT 513 PM CDT...MOVING WEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 2995 10393 3026 10397 3024 10361 3006 10359 TIME...MOT...LOC 2213Z 084DEG 18KT 3014 10370 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:44 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 27, 2:44 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CDT MON AUG 27 2012 .DISCUSSION... THE WEATHER PATTERN WILL QUICKLY SHIFT FROM SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS TODAY TO MUCH DRIER BY TUESDAY AND BEYOND. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WAS BUILDING ACROSS THE CENTRAL PLAINS WITH A WEAK TROUGH STRETCHED ACROSS NORTH AND WEST TEXAS. THIS TROUGH AND AN ASSOCIATED SHEAR AXIS WILL CONTINUE TO WEAKEN AND MOVE SOUTH PRODUCING A FEW SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND STOCKTON PLATEAU REGIONS TONIGHT. NORTHEAST FLOW WILL INCREASE BOTH ALOFT AND AT THE SFC AS THE OUR AREA BECOMES SITUATED BETWEEN THE UPPER RIDGE AND TROPICAL CYCLONE ISAAC TO OUR EAST. THIS WILL ALLOW MUCH DRIER AIR TO FILTER IN TUESDAY WITH DEWPOINTS LOWERING INTO THE 40S AND 50S. WITHIN THE FLOW ALOFT A SHORTWAVE IS EXPECTED TO TRAVERSE THE RIO GRANDE VALLEY ON WEDNESDAY. HOWEVER... THIS SYSTEM WILL NOT HAVE MUCH MOISTURE OR INSTABILITY TO WORK WITH SO ONLY EXPECT ISOLATED SHOWERS AND STORMS ACROSS THIS AREA. RAIN CHANCES WILL DIMINISH AFTER THIS SYSTEM MOVES BY AS THE UPPER RIDGE TAKES CONTROL OF OUR WEATHER THROUGH NEXT WEEK. WITH DRIER AIR IN PLACE...OVERNIGHT LOWS WILL FALL INTO THE 60S ACROSS MOST OF THE REGION...WITH 50S IN THE MOUNTAINS AND 70S ALONG THE RIO GRANDE. AFTERNOON HIGHS WILL STILL WARM WELL INTO THE 90S BUT THE DRIER AIR WILL MAKE IT FEEL MORE TOLERABLE THAN AS OF LATE. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 65 92 64 91 / 0 0 10 0 BIG SPRING TX 67 91 67 91 / 10 0 10 0 CARLSBAD NM 65 93 64 92 / 10 0 10 0 DRYDEN TX 74 95 76 94 / 30 10 10 20 FORT STOCKTON TX 67 92 67 89 / 10 0 10 10 GUADALUPE PASS TX 63 85 61 84 / 20 0 10 10 HOBBS NM 64 89 61 90 / 0 0 10 0 MARFA TX 58 83 56 81 / 20 10 10 20 MIDLAND INTL AIRPORT TX 65 92 65 90 / 10 0 10 10 ODESSA TX 67 92 67 93 / 10 0 10 10 WINK TX 66 96 66 92 / 10 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/29
Hazardous weather outlook, Aug 27, 2:07 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT MON AUG 27 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 207 PM CDT MON AUG 27 2012 /107 PM MDT MON AUG 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT GENERALLY SOUTH OF INTERSTATE 20. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ALSO... STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY GENERALLY SOUTH OF THE I-10 CORRIDOR. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND OCCASIONALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 27, 2:23 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT MON AUG 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST 2 NE CARLSBAD 32.43N 104.21W
08/26/2012 M70 MPH EDDY NM EMERGENCY MNGR
&&
70Special weather statement, Aug 27, 3:51 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 351 PM CDT MON AUG 27 2012 TXZ074-272115- DAVIS/APACHE MOUNTAINS AREA- 351 PM CDT MON AUG 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL JEFF DAVIS COUNTY UNTIL 415 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL JEFF DAVIS COUNTY AT 351 PM CDT...MOVING WEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3078 10417 3102 10405 3087 10377 3074 10379 TIME...MOT...LOC 2051Z 101DEG 18KT 3085 10387
Special weather statement, Aug 27, 4:12 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 PM CDT MON AUG 27 2012
TXZ058-272145-
REEVES COUNTY AND UPPER TRANS PECOS-
412 PM CDT MON AUG 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL REEVES COUNTY UNTIL 445 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF SARAGOSA AT
410 PM CDT...MOVING WEST AT 15 MPH.
IMPACTED LOCATIONS INCLUDE BALMORHEA...SARAGOSA...TOYAVALE.
HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT
LIGHTNING STRIKES... AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN THUNDER ROARS... HEAD INDOORS.
IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.
&&
LAT...LON 3078 10358 3095 10385 3107 10385 3109 10350
3091 10347
TIME...MOT...LOC 2110Z 081DEG 11KT 3099 10359Special weather statement, Aug 27, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CDT MON AUG 27 2012 TXZ074-080-081-272245- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 513 PM CDT MON AUG 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 545 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL BREWSTER COUNTY AT 513 PM CDT...MOVING WEST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 2995 10393 3026 10397 3024 10361 3006 10359 TIME...MOT...LOC 2213Z 084DEG 18KT 3014 10370
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:07 PM CDT | Special Weather Statement | MAF | Reeves | 38 min |
| Aug 26, 7:20 PM CDT | Areal Flood Advisory | MAF | Ector | 115 min |
| Aug 26, 8:07 PM CDT | Special Weather Statement | MAF | Reeves | 38 min |
| Aug 26, 8:18 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 29 min |
| Aug 26, 9:26 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 2 hr |
| Aug 26, 9:40 PM CDT | Special Weather Statement | MAF | Reeves | 50 min |
| Aug 27, 3:42 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves | 2 hr |
| Aug 27, 3:51 PM CDT | Special Weather Statement | MAF | Jeff Davis | 24 min |
| Aug 27, 4:12 PM CDT | Special Weather Statement | MAF | Reeves | 33 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.